What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jul 2, 6:31 PM EST, 39 minutes earlier.
Area forecast discussion, Jul 2, 6:31 PM EST, 39 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
731 PM EDT Mon Jul 2 2018
.AVIATION...Upper level ridge will be strengthening over the area,
suppressing convection once the ongoing early evening convection
wanes. Fog development cannot be ruled out late tonight, but
probability of occurrence looks too low to include in the forecast
for now. Will have a VFR forecast with light winds all sites for
the period.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...None.
TN...None.
VA...None.
&&
Hazardous weather outlook, Jul 2, 2:50 PM EST, 4 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
350 PM EDT Mon Jul 2 2018
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-032000-
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen-
Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-
Southeast Greene-Washington TN-Unicoi-Northwest Carter-
Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount-
Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains-
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-
Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee-
Wise-Scott-Russell-Washington-
350 PM EDT Mon Jul 2 2018 /250 PM CDT Mon Jul 2 2018/
This Hazardous Weather Outlook is for portions of Southwest North
Carolina...East Tennessee and Southwest Virginia.
.DAY ONE...This Afternoon and Tonight
No hazardous weather is expected.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
There is a chance of thunderstorms Tuesday through Thursday,
mainly across southeast Tennessee and southwest North Carolina.
Isolated strong storms are possible with strong gusty winds,
lightning, and heavy rains the main concerns, but once again, only
isolated.
A frontal boundary will move into the Tennessee Valley and
southern Appalachians Friday through Sunday producing more
widespread thunderstorms each day. Some of these storms may become
strong to severe. Damaging winds, hail up to quarter size,
frequent lightning, and heavy rainfall are possible.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
In the hours before
Special weather statement, Jul 2, 2:19 PM EST, 4 hours 51 minutes before
Special Weather Statement
National Weather Service Morristown TN
319 PM EDT MON JUL 2 2018
TNZ040-041-043-022000-
Cocke Smoky Mountains TN-Northwest Cocke TN-Southeast Greene TN-
319 PM EDT MON JUL 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN COCKE COUNTY UNTIL 400 PM
EDT...
At 318 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Smoky Mountains-Big Creek, or 12 miles southeast
of Newport, moving northeast at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Parrottsville, Round Mountain and Del Rio.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3579 8304 3584 8314 3608 8307 3606 8303
3600 8296 3602 8293 3596 8279 3592 8282
3595 8287 3595 8290 3593 8291 3593 8292
3588 8290 3587 8292 3584 8292 3577 8299
TIME...MOT...LOC 1918Z 213DEG 13KT 3586 8301
JLBSpecial weather statement, Jul 2, 2:40 PM EST, 4 hours 30 minutes before
Special Weather Statement
National Weather Service Morristown TN
340 PM EDT MON JUL 2 2018
VAZ008-022015-
Washington VA-
340 PM EDT MON JUL 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WASHINGTON COUNTY UNTIL
415 PM EDT...
At 340 PM EDT, Doppler radar was tracking a strong thunderstorm near
Chilhowie, moving north at 10 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Glade Spring, Damascus, Konnarock and Emory-Meadow View.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3664 8183 3692 8183 3679 8170 3664 8162
3664 8161 3663 8161
TIME...MOT...LOC 1940Z 180DEG 7KT 3671 8172
JLBSpecial weather statement, Jul 2, 5:10 PM EST, 2 hours before
Special Weather Statement
National Weather Service Morristown TN
610 PM EDT MON JUL 2 2018
TNZ016-042-044-022300-
Washington TN-Northwest Greene TN-Hawkins TN-
610 PM EDT MON JUL 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HAWKINS...
NORTHWESTERN WASHINGTON AND NORTHEASTERN GREENE COUNTIES UNTIL 700 PM
EDT...
At 610 PM EDT, Doppler radar was tracking a strong thunderstorm near
Surgoinsville, or 11 miles east of Rogersville, moving northwest at
15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Rogersville, Surgoinsville, Church Hill, Baileyton, Fall Branch,
Okolona, Kepler, McCloud and Jearoldstown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3659 8278 3648 8267 3646 8270 3643 8269
3643 8268 3644 8267 3643 8263 3635 8255
3624 8269 3640 8305
TIME...MOT...LOC 2210Z 139DEG 15KT 3641 8279
mjbSpecial weather statement, Jul 2, 5:47 PM EST, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Morristown TN
647 PM EDT MON JUL 2 2018
VAZ002-005-006-022330-
Scott VA-Wise VA-Russell VA-
647 PM EDT MON JUL 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN RUSSELL...NORTHEASTERN
SCOTT AND CENTRAL WISE COUNTIES AND THE NORTHEASTERN CITY OF NORTON
UNTIL 730 PM EDT...
At 646 PM EDT, Doppler radar was tracking a strong thunderstorm near
Trammel, or 11 miles southeast of Clintwood, moving north at 45 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Norton, Wise, Cleveland Va, Coeburn, Pound, St. Paul, Nickelsville,
Dungannon and Castlewood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3713 8255 3703 8248 3698 8237 3696 8236
3700 8229 3699 8225 3704 8217 3704 8212
3705 8211 3704 8208 3704 8205 3677 8219
3673 8248 3713 8271 3715 8264 3720 8255
TIME...MOT...LOC 2246Z 181DEG 37KT 3700 8236
mjbSpecial weather statement, Jul 2, 6:28 PM EST, 42 minutes before
Special Weather Statement
National Weather Service Morristown TN
728 PM EDT MON JUL 2 2018
TNZ036-069-030015-
Anderson TN-Knox TN-
728 PM EDT MON JUL 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KNOX AND ANDERSON
COUNTIES UNTIL 815 PM EDT...
At 727 PM EDT, Doppler radar was tracking a strong thunderstorm over
Clinton, moving north at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Knoxville, Oak Ridge, Clinton, Farragut, Oliver Springs, Lake City,
Norris, Andersonville, Rosedale, Karns, Bearden, Powell and Norris
Dam State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3593 8429 3605 8434 3610 8438 3617 8442
3620 8439 3622 8430 3618 8424 3624 8423
3623 8411 3622 8409 3623 8407 3625 8408
3625 8406 3628 8404 3628 8402 3592 8400
3588 8425
TIME...MOT...LOC 2327Z 175DEG 17KT 3608 8415
mjbSpecial weather statement, Jul 2, 7:05 PM EST, 5 minutes before
Special Weather Statement
National Weather Service Morristown TN
805 PM EDT MON JUL 2 2018
VAZ001-002-005-030045-
Scott VA-Wise VA-Lee VA-
805 PM EDT MON JUL 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL SCOTT AND WESTERN
WISE COUNTIES AND THE CITY OF NORTON UNTIL 845 PM EDT...
At 804 PM EDT, Doppler radar was tracking a strong thunderstorm near
Big Stone Gap, or near Norton, moving northwest at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Norton, Big Stone Gap, Appalachia and Pardee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3680 8253 3673 8271 3687 8294 3687 8291
3690 8287 3691 8287 3693 8286 3695 8286
3698 8287 3699 8284 3701 8283 3701 8278
3703 8275 3704 8274 3705 8272 3712 8272
3713 8270
TIME...MOT...LOC 0004Z 149DEG 14KT 3687 8270
mjb